Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

hi my mother 54y is a diabetic past 6y was

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2017
Answered : 732 Questions
Question
hi my mother 54y is a diabetic past 6y was on good control her weight is 68kg height is 145cm she walks daily for 30min and on good diet controland metformin her fbs was 110 and ppbs was 160 this was 6m back she was changed to tab azulix mf 1 in morning and tab metformin 500mg in evening her sugars were fbs 120 and ppbs 160 till september but her sugars rechcked yesterday showing fbs 190 and ppbs 300 any change in medication required plesae help other labs rft lft tsh were normal 6months back she is on tab eltroxin 100mcg and cap ramitorva for htn from 10yr no other health issues please suggest any change in treatment reply as soon as possible thanku
Posted Mon, 27 Nov 2017 in Diabetes
 
 
Answered by Dr. Muthu Krishnan 1 hour later
Brief Answer:
Your mother may need dose modification.

Detailed Answer:
Hi,
Welcome to Healthcaremagic. I have analysed your query thoroughly. My opinion is that your mother may need dose modification.
If I were your mother's treating doctor, I will ask her to take metformin tablets twice daily in a day.Your mother can take the azulix mf tablets as usual. But get your treating doctor's opinion before doing any dose modification.
Ask your mother to take foods like chapati,roti etc. She can take fruits like guava,pomegranate,berries(gooseberry,blackbery) etc.

Thank you.
Feel free to ask your queries.
I wish your mom for her good health.
Above answer was peer-reviewed by
 
Follow-up: hi my mother 54y is a diabetic past 6y was 22 minutes later
sir thanku for early reply rather than metformin can we change to increased dose azulix 2mf because one of our relative has good control with this medication or any new medication because she dont want to take metformin increased dose because of stomach discomfort when ever she is changing metfiomin dose she is having stomach discomfort she is not tolerating it and both fbs and ppbs are high previosly our doctor adviced same but she is not tolerating it shhe is also having acidity problem occasionally waiting for your reply thanku
 
 
Answered by Dr. Muthu Krishnan 19 minutes later
Brief Answer:
Other medications are available.

Detailed Answer:
Hi madam,
I understand your problem.As you said,Metformin causes more stomach disturbances.Other medications are available as an alternative to metformin.But you should take those drugs only after your treating doctors opinion.Those drugs have to be given only after thorough examination by a physician.
Increased dose of azulix can lead to hypoglycemia sometimes.If i were your mothers treating doctor,I will avoid using increased doses of azulix.
Thank you.
If you have no other questions,kindly close the conversation and rate the answer.
I wish your mother for her good health.
Thank you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor